On Bayesian consistency

Walker, Stephen G. and Hjort, Nils Lid (2001) On Bayesian consistency. Journal of the Royal Statistical Society: Series B (Statistical Methodology), 63 (4). pp. 811-821. ISSN 1369-7412. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


We consider a sequence of posterior distributions based on a data-dependent prior (which we shall refer to as a pseudoposterior distribution) and establish simple conditions under which the sequence is Hellinger consistent. It is shown how investigations into these pseudo posteriors assist with the understanding of some true posterior distributions, including Pólya trees, the infinite dimensional exponential family and mixture models.

Item Type: Article
Uncontrolled keywords: Asymptotics • Bayesian sieve • Bayes nonparametrics • Consistency
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Judith Broom
Date Deposited: 12 Oct 2008 00:09
Last Modified: 29 Apr 2014 15:42
Resource URI: https://kar.kent.ac.uk/id/eprint/10563 (The current URI for this page, for reference purposes)
  • Depositors only (login required):